Alert archive / Arkansas / Flash Flood Warnings in 1993
Flash Flood Warning 32, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 9, 1993, 6:15 PM CDT for Polk County, Scott County, Arkansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 1993, 6:15 PM CDT (23:15 UTC)
- Expired
- May 9, 1993, 10:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Polk County, AR, Scott County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 11.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 092316 FFWFSM ARC113-033-127-131-100315- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 615 PM CDT SUN MAY 9 1993 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1015 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST ARKANSAS ...POLK COUNTY IN WEST ARKANSAS ...CRAWFORD COUNTY...SCOTT COUNTY...SEBASTIAN COUNTY AT 615 PM CDT RADAR INDICATE ADDITIONAL HEAVY RAINS MOVING INTO THESE COUNTIES WHERE HEAVY RAINS HAVE ALREADY OCCURRED DURING THE DAY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:37 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 9, 3:37 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT SUN MAY 9 1993 GUD DYNAMICS SETTING UP ACROSS S PLAINS TONIGHT WL HELP TO SHIFT HVY RAIN THREAT MOSTLY ACROSS SE ZNS FOR TONIGHT. NONETHELESS WL CONT WITH FFA ACROSS ENTIRE AREA TONIGHT. WITH WIDESPREAD FLOODING CONT OVR NE ZNS AND CONVECTION BREAKING OUT IN W OK...EVEN MODEST RAINFALL AMOUNTS CUD CAUSE FLOODING PROBLEMS IN NE OK TONIGHT. 74C AND 88D SHOWS FNT PUSHING E OF PAWHUSKA AND PAWNEE DURING THE PAST HOUR. MDLS PROG FNT THRU E OK MON. UPR LOW ALSO EXPECTED TO CUT OFF AND WL ALLOW SFC SYS TO OCCLUDE IN E OK. MOISTURE SHUD WRAP AROUND THIS SYS AND CUD LEAD TO MORE FLASH FLOOD PROB EVEN INTO TUE. WL HV TO MONITOR. WL GO HI POPS TONIGHT AND MONDAY AND TAPER POPS MON AND TUE AS AM UNCERTAIN ON HOW MUCH MOISTURE WL WRAP AROUND. ...10... TUL 52/64/51/68 9643 MLC 55/66/51/69 +643 BVO 52/64/49/68 8643 IDB 59/69/54/71 +744 > .OK...FFA TONIGHT ZNS TONIGHT 026>034-040
In the hours before
Local storm report, May 9, 12:23 PM CDT, 5 hours 52 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1223 PM CDT SUN MAY 09 1993
TIME (CDT) COUNTY EVENT
930 AM OKMULGEE HIGHWAY 16 WEST OF BEGGS CLOSED DUE TO
HIGH WATER
1120 AM OKFUSKEE COUNTY ROADS CLOSED 5 MILES EAST OF WELTY
DUE TO HIGH WATER.
1100 AM WASHINGTON NUMEROUS COUNTY ROADS WERE FLOODED.
1100 AM OSAGE PENN CREED IN HOMINY FLOODED WITH ONE
CITY STREET CLOSED.
WOUS01KAWN+ALocal storm report, May 9, 12:27 PM CDT, 5 hours 48 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1223 PM CDT SUN MAY 09 1993
TIME (CDT) COUNTY EVENT
930 AM OKMULGEE HIGHWAY 16 WEST OF BEGGS CLOSED DUE TO
HIGH WATER
1120 AM OKFUSKEE COUNTY ROADS CLOSED 5 MILES EAST OF WELTY
DUE TO HIGH WATER.
1100 AM WASHINGTON NUMEROUS COUNTY ROADS WERE FLOODED.
1100 AM OSAGE PENN CREED IN HOMINY FLOODED WITH ONE
CITY STREET CLOSED.Special weather statement, May 9, 12:40 PM CDT, 5 hours 35 minutes before
OKZ026>034-040-101200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1245 PM CDT SUN MAY 9 1993 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING OVER PARTS OF SOUTHEAST OKLAHOMA. THIS SLIGHT RISK AREA IS SOUTH OF A LINE FROM SALLISAW TO MCALESTER. ELSEWHERE ACROSS EASTERN OKLAHOMA SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP BY EVENING...BUT HEAVY RAINS WILL BE THE MAIN THREAT. THE SERIOUS FLOODING PROBLEM IN EASTERN OKLAHOMA WILL ONLY BE AGGRAVATED BY ADDITIONAL RAINS THROUGH TONIGHT INTO MONDAY MORNING. AT MIDDAY...A STALLED FRONT STILL EXTENDED FROM NEAR TULSA TO NEAR ARDMORE WITH LOW PRESSURE ALONG THE FRONT IN NORTH TEXAS. MORNING SHOWERS AND THUNDERSTORMS HAVE STABILIZED THE ATMOSPHERE IN NORTHEAST OKLAHOMA AND TEMPERATURES WILL STAY IN THE 60S THERE THIS AFTERNOON. IN SOUTHEAST OKLAHOMA...IT WILL STAY HUMID THIS AFTERNOON WITH TEMPERATURES IN THE 70S. THUNDERSTORMS WILL LIKELY REDEVELOP AHEAD OF ANOTHER UPPER LEVEL DISTURBANCE THAT WILL MOVE INTO SOUTHEAST OKLAHOMA LATE THIS AFTERNOON. THE THUNDERSTORMS WILL SPREAD NORTHEAST INTO EAST CENTRAL AND NORTHEAST OKLAHOMA BY EVENING. THE MORE UNSTABLE AIR IN SOUTHEAST OKLAHOMA MAY ALLOW SOME OF THE STORMS TO BECOME SEVERE WITH HAIL AND DAMAGING WINDS POSSIBLE. A FEW ISOLATED TORNADOES ARE ALSO POSSIBLE. THE RAINS OVER THE PAST DAY OR SO OVER EASTERN OKLAHOMA HAVE GREATLY BURDENED ALL CREEKS...STREAMS AND RIVERS IN THE AREA WITH MANY IN FLOOD. THE ADDITIONAL RAINS TONIGHT WILL CAUSE WIDESPREAD FLOODING PROBLEMS OVER MUCH OF EASTERN OKLAHOMA. STORM SPOTTER GROUPS IN THE SLIGHT RISK AREA SHOULD MONITOR WEATHER CONDITIONS CLOSELY AND BE PREPARED FOR ACTIVATION THIS EVENING. EMERGENCY MANAGEMENT AGENCIES SHOULD ALSO REMAIN IN FULL ALERT FOR FLOODING PROBLEMS THROUGH TONIGHT.
Special weather statement, May 9, 12:45 PM CDT, 5 hours 30 minutes before
OKZ026>034-040-101200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1245 PM CDT SUN MAY 9 1993 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING OVER PARTS OF SOUTHEAST OKLAHOMA. THIS SLIGHT RISK AREA IS SOUTH OF A LINE FROM SALLISAW TO MCALESTER. ELSEWHERE ACROSS EASTERN OKLAHOMA SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP BY EVENING...BUT HEAVY RAINS WILL BE THE MAIN THREAT. THE SERIOUS FLOODING PROBLEM IN EASTERN OKLAHOMA WILL ONLY BE AGGRAVATED BY ADDITIONAL RAINS THROUGH TONIGHT INTO MONDAY MORNING. AT MIDDAY...A STALLED FRONT STILL EXTENDED FROM NEAR TULSA TO NEAR ARDMORE WITH LOW PRESSURE ALONG THE FRONT IN NORTH TEXAS. MORNING SHOWERS AND THUNDERSTORMS HAVE STABILIZED THE ATMOSPHERE IN NORTHEAST OKLAHOMA AND TEMPERATURES WILL STAY IN THE 60S THERE THIS AFTERNOON. IN SOUTHEAST OKLAHOMA...IT WILL STAY HUMID THIS AFTERNOON WITH TEMPERATURES IN THE 70S. THUNDERSTORMS WILL LIKELY REDEVELOP AHEAD OF ANOTHER UPPER LEVEL DISTURBANCE THAT WILL MOVE INTO SOUTHEAST OKLAHOMA LATE THIS AFTERNOON. THE THUNDERSTORMS WILL SPREAD NORTHEAST INTO EAST CENTRAL AND NORTHEAST OKLAHOMA BY EVENING. THE MORE UNSTABLE AIR IN SOUTHEAST OKLAHOMA MAY ALLOW SOME OF THE STORMS TO BECOME SEVERE WITH HAIL AND DAMAGING WINDS POSSIBLE. A FEW ISOLATED TORNADOES ARE ALSO POSSIBLE. THE RAINS OVER THE PAST DAY OR SO OVER EASTERN OKLAHOMA HAVE GREATLY BURDENED ALL CREEKS...STREAMS AND RIVERS IN THE AREA WITH MANY IN FLOOD. THE ADDITIONAL RAINS TONIGHT WILL CAUSE WIDESPREAD FLOODING PROBLEMS OVER MUCH OF EASTERN OKLAHOMA. STORM SPOTTER GROUPS IN THE SLIGHT RISK AREA SHOULD MONITOR WEATHER CONDITIONS CLOSELY AND BE PREPARED FOR ACTIVATION THIS EVENING. EMERGENCY MANAGEMENT AGENCIES SHOULD ALSO REMAIN IN FULL ALERT FOR FLOODING PROBLEMS THROUGH TONIGHT.
Local storm report, May 9, 12:57 PM CDT, 5 hours 18 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT SUN MAY 09 1993
TIME (CDT) COUNTY EVENT
800 AM TO 1230PM MCINTOSH MANY COUNTY ROADS FLOODED AND CLOSED
1250 PM OKMULGEE COUNTY ROAD JUST EAST OF HECTORVILLE
FLOODED AND CLOSEDLocal storm report, May 9, 1:01 PM CDT, 5 hours 14 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT SUN MAY 09 1993
TIME (CDT) COUNTY EVENT
800 AM TO 1230PM MCINTOSH MANY COUNTY ROADS FLOODED AND CLOSED
1250 PM K OKMULGEE COUNTY ROAD JUST EAST OF HECTORVILLE
FLOODED AND CLOSEDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 1:54 AM CDT | Flash Flood Warning | TSA | Washington | 3 hr |
| May 9, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Polk | 59 min |
| May 9, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | Polk | 63 min |
| May 9, 6:15 PM CDT | Flash Flood Warning | TSA | Crawford, Sebastian | 4 hr |
Nearby
Flash Flood Warnings in Arkansas, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.